MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT HELICAL; EMBOLIZATION COIL

MICROVENTION, INC. HYDROSOFT HELICAL; EMBOLIZATION COIL
Model Number 100206H2HS-V
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned to the manufacturer.The investigation is underway.
 
Event or Problem Description
T was reported that during an embolization treatment, the last coil was fully deployed, however it was determined that the last 2 loops of the coil could be positioned more desirably.At that point, it was observed that the coil had detached from the delivery pusher within the aneurysm.No portion of the coil loops were protruding into the parent vessel.There was no reported patient injury or intervention.The patient was reported to be stable.
 
Additional Manufacturer Narrative
The pusher and implant were received, but the introducer sheath was not included.The microcatheter used, a headway, was returned.The implant was returned detached from the pusher and outside of the microcatheter.The pusher strain relief was unburnt and in good condition.Lead wire separation was observed for 26 inches at the middle of the device.The implant had deformed and kinked loops near the distal end.The monofilament was extending out of the marker band and displayed a stretched tail profile.The distal end of the implant was intact and the distal glue ball was in good condition.The returned microcatheter was found to be undamaged.The pusher was reloaded through the microcatheter and no friction was observed.A guidewire was also run through the microcatheter without resistance.The root cause of the complaint is attributable to tensile forces over specification being placed on the device, which is supported by the presence of the stretched tail profile of the monofilament.

Brand Name
HYDROSOFT HELICAL
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8593174
Report Number2032493-2019-00131
Device Sequence Number13956888
Product Code HCG
UDI-Device Identifier00811425020166
UDI-Public(01)00811425020166(11)190129(17)231231(10)1901295NR
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K070656
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Model Number100206H2HS-V
Device Lot Number1901295NR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer04/10/2019
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date05/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1